# SDR T17A201508104009

- Difficulty date: August 10, 2015
- Submitted: August 12, 2015
- Operation: Air carrier
- Aircraft: N456TM
- Make and model: Raythn 400ARAYTHEON
- Aircraft serial: RK585
- Aircraft time: 4,446 hours, 3,335 cycles
- System (JASC): 2421 · AC Generator-Alternator
- Part: Generator
- Part number: 23080050
- Part serial: 92103
- Condition: Failed
- Location: Lt Engine
- Stage of operation: DE
- How discovered: O
- Nature of condition: H
- Precautionary procedure: A

## Discrepancy

WHILE REDUCING POWER FOR INITIAL DECENT THE MASTER CAUTION STARTED FLASHING, NOTED THE RT GEN HAD FALLEN OFF LINE.  AFTER FOLLOWING ABNORMAL CHECKLIST WE RESET THE RT GEN, AFTER APPROX 15 SECONDS THE GEN FELL OFF LINE AGAIN.  APPROX 2 MINS LATER THE LT GEN FELL OFF LINE, AFTER COMPLETING MEMORY ITEMS BOTH GENS REMAINED OFF LINE.  CONTINUING WITH THE EMER CHECKLIST WE SELECTED EMER POWER, BUT THERE WAS NO POWER AVAILABLE, THERE WERE NO ANNUNCIATORS, ENG INSTRUMENT INDICATION OR RADIO AVAILABLE, WE SELECTED MAIN BATTERY POWER & THE RT GEN CAME BACK ON LINE JUMPING ERRATICALLY BETWEEN 50 & 220 AMPS.  WE ELECTED TO CONTINUE TO THE AIRPORT WITH THE BATTERY & GEN ON.  AFTER LANDING WE TURNED OFF THE GEN & CONTINUED TO THE RAMP ON THE BATTERY, ONCE SECURED ON THE RAMP WE AGAIN TRIED THE EMER POWER WITH THE ENGS RUNNING & SHUTDOWN, WE FOUND TO BE WORKING CORRECTLY.  FOUND THE LT GEN SHAFT SHEARED.  GEN WAS REPLACED & ALL SYS OPERATED NORMALLY.
